Table of Contents Author Guidelines Submit a Manuscript
Journal of Applied Mathematics
Volume 2007, Article ID 38278, 10 pages
http://dx.doi.org/10.1155/2007/38278
Research Article

Lie Group Analysis of a Flow with Contaminant-Modified Viscosity

Department of Mathematics, Vaal University of Technology, Private bag X021, Vanderbijlpark 1900, South Africa

Received 1 November 2006; Revised 19 January 2007; Accepted 8 May 2007

Academic Editor: Meir Shillor

Copyright © 2007 Raseelo J. Moitsheki. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. H. A. Basha and F. S. El-Habel, “Analytical solution of the one-dimensional time-dependent transport equation,” Water Resources Research, vol. 29, no. 9, pp. 3209–3214, 1993. View at Publisher · View at Google Scholar
  2. R. B. Bird, W. E. Stewart, and E. N. Lightfoot, Transport Phenomena, John Wiley & Sons, New York, NY, USA, 1960.
  3. M. Munafò, G. Cecchi, F. Baiocco, and L. Mancini, “River pollution from non-point sources: a new simplified method of assessment,” Journal of Environmental Management, vol. 77, no. 2, pp. 93–98, 2005. View at Publisher · View at Google Scholar
  4. P. Shulka, “Analytical solutions for unsteady transport dispersion of nonconservative pollutant with time-dependent periodic waste discharge concentration,” Journal of Hydraulic Engineering, vol. 128, no. 9, pp. 866–869, 2002. View at Google Scholar
  5. G. I. Taylor, “The dispersion of matter in turbulent flow through pipe,” Proceedings of the Royal Society of London, vol. 233, no. 1155, pp. 446–448, 1954. View at Google Scholar
  6. C. Zheng and G. D. Bennet, Applied Contaminant Transport Modeling: Theory and Practice, Van Nostrand Reinhold, New York, NY, USA, 1995.
  7. S. Lie, “Über integration durch bestimmte integrals von einer klasse linearer partieller differentialgleichengen,” Archivum Mathematicum, vol. 6, pp. 328–368, 1881. View at Google Scholar
  8. G. W. Bluman and S. C. Anco, Symmetry and Integration Methods for Differential Equations, vol. 154 of Applied Mathematical Sciences, Springer, New York, NY, USA, 2002. View at Zentralblatt MATH · View at MathSciNet
  9. G. W. Bluman and S. Kumei, Symmetries and Differential Equations, vol. 81 of Applied Mathematical Sciences, Springer, New York, NY, USA, 1989. View at Zentralblatt MATH · View at MathSciNet
  10. N. H. Ibragimov, Ed., CRC Handbook of Lie Group Analysis of Differential Equations. Vol. 1: Symmetries, Exact Solutions and Conservation Laws, CRC Press, Boca Raton, Fla, USA, 1994. View at Zentralblatt MATH · View at MathSciNet
  11. N. H. Ibragimov, Ed., CRC Handbook of Lie Group Analysis of Differential Equations. Vol. 2: Applications in Engineering and Physical Sciences, CRC Press, Boca Raton, Fla, USA, 1995. View at Zentralblatt MATH · View at MathSciNet
  12. N. H. Ibragimov, Ed., CRC Handbook of Lie Group Analysis of Differential Equations. Vol. 3: New Trends in Theoretical Development and Computational Methods, CRC Press, Boca Raton, Fla, USA, 1996. View at Zentralblatt MATH · View at MathSciNet
  13. P. J. Olver, Applications of Lie Groups to Differential Equations, vol. 107 of Graduate Texts in Mathematics, Springer, New York, NY, USA, 1986. View at Zentralblatt MATH · View at MathSciNet
  14. J. Sherring, “DIMSYM symmetry determination and linear differential equation package,” Latrobe University, 1993.
  15. A. C. Hearn, “REDUCE,” Rand Corporation Publication CP78, Santa Monica, Calif, USA, 1985.
  16. L. V. Ovsiannikov, “Group relations of the equation of non-linear heat conductivity,” Doklady Akademii Nauk SSSR, vol. 125, pp. 492–495, 1959. View at Google Scholar · View at MathSciNet
  17. N. M. Ivanova and C. Sophocleous, “On the group classification of variable-coefficient nonlinear diffusion-convection equations,” Journal of Computational and Applied Mathematics, vol. 197, no. 2, pp. 322–344, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  18. C. Sophocleous, “Symmetries and form-preserving transformations of generalised inhomogeneous nonlinear diffusion equations,” Physica A, vol. 324, no. 3-4, pp. 509–529, 2003. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  19. O. O. Vaneeva, A. G. Johnpillai, R. O. Popovych, and C. Sophocleous, “Enhanced group analysis and conservation laws of variable coefficient reaction-diffusion equations with power nonlinearities,” Journal of Mathematical Analysis and Applications, vol. 330, no. 2, pp. 1363–1386, 2007. View at Publisher · View at Google Scholar
  20. E. Pucci and G. Saccomandi, “Potential symmetries and solutions by reduction of partial differential equations,” Journal of Physics A: Mathematical and General, vol. 26, no. 3, pp. 681–690, 1993. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  21. R. J. Moitsheki, P. Broadbridge, and M. P. Edwards, “Systematic construction of hidden nonlocal symmetries for the inhomogeneous nonlinear diffusion equation,” Journal of Physics A: Mathematical and General, vol. 37, no. 34, pp. 8279–8286, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  22. S. C. Anco and G. W. Bluman, “Direct construction method for conservation laws of partial differential equations—part II: general treatment,” European Journal of Applied Mathematics, vol. 13, no. 5, pp. 567–585, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  23. J. Goard, personal correspondence, 2004.